Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
136 Doctors are Online

Experiencing pregnancy symptoms every month. Had miscarriage. Done progesterone test. Taking clomid. What is it?

User rating for this question
Very Good
Answered by
Practicing since : 1989
Answered : 6124 Questions
Question
Hello
I'm really confused and frustrated, I'm 31 years old and I got married on Sep 2012, had a miscarriage on November 2012 due to receiving wrong medication due to urine infection during a trip out of home country where very poor health care there, So went back home and went to the doctor and he asked for Progestrone tests which came up 7 ng/ml, he mentioned I'm ok no need to worry and he prescribed Clomid 100mg, which I took for 3 cycles and the progestrone levels are as following:
- non medicated cycle, Progestrone = 7 ng/ml
- cycle 1 on Clomid 100 mg, Progesterone = 10 ng/ml
- cycle 2 on Clomid 100mg, Progesterone = 6 ng/ml
- cycle 3 on Clomod 150mg, Progesterone = 6 ng/ml added Cyclo Progynova tablets from the doctor although my cycles are regular every 30 days, I also ovulate every month as per OPK.
I'm going nuts with all the pregnancy symptoms I get every month, nausea, dizzy, tired, headache, gassy, cramping, knee ache, etc too much disappointment and tomorrow I'm going to see my doctor who is a strong believer in Clomid which I don't trust any more!
Can someone advice what is going on?
Posted Mon, 29 Apr 2013 in Women's Health
 
 
Answered by Dr. Shanti Vennam 8 hours later
Your query seems truncated. Use Ask A Doctor which is a premium service if you have a lengthy query.
Above answer was peer-reviewed by
 
Follow-up: Experiencing pregnancy symptoms every month. Had miscarriage. Done progesterone test. Taking clomid. What is it? 2 hours later
Please help for my question?
 
 
Answered by Dr. Shanti Vennam 58 minutes later
Hi,

Thanks for writing to us.

Firstly, let us take up the miscarriage issue. Most often, the cause of an early trimester abortion could be chromosomal anomalies, hormonal deficiencies and infections. Since you had an associated urinary infection at that time, it could have been the cause, but, the definite reason can be stated only if the abortus had been studied. Please remember, this state of affairs is not going to be repeated every time and many people who experience an abortion in their first pregnancy go on to have normal pregnancies afterwards.

Now, coming to the treatment you are receiving, I think you need to have a complete assessment before any treatment is embarked upon. Your progesterone levels are on the lower side. Your ovulation should be monitored with a follicular study for at least a couple of cycles to see if the ovum is actually being released or not. This will also help you to time the intercourse. You should get other hormonal levels also checked; tubal patency is to be tested and your partner may also be assessed. You should also get TORCH titres done.

Treatment with Clomiphene is the basic form of treatment given initially in any couple wishing to conceive and the overall success rate is 30-45% in a span of 6 months, the maximum time period for which this treatment is given. During this period, increasing doses are given if there is no response to lower doses and follicular monitoring is done. Additional drugs like injections to enhance ovulation or hormone supplements may be given; in some cases IUI may be tried. the most essential factor here is patience on part of the doctor as well as the patient, compliance being most important. Along with treatment, you may also try to maintain a healthy body weight as slight reduction in excess body weight( if at all you are overweight) has been shown to correct the hormonal problems to a large extent.

If this form of treatment is not successful the doctor may choose one of the several available forms of ART as the next step.

If you are unable to tolerate the dosage and the side effects, please discuss the alternatives with your doctor; if you feel it necessary, you may take a second opinion from another experienced doctor or infertility specialist. Please remember that patience and perseverance are the most needed. Stress and confusion can prove a major hindrance to proper management.

Hope I have answered your query. Please feel free to contact if you need further clarifications. I will be happy to help.

regards,
Shanti.V.

Above answer was peer-reviewed by
 
Follow-up: Experiencing pregnancy symptoms every month. Had miscarriage. Done progesterone test. Taking clomid. What is it? 7 hours later
Hello doctor, many thsnks for your help and answer just unfortinately I received your msg but It didnt show up all, the last thing I received is your third paragraph cut in the middle, ( last sentence: During this period, increasing doses are given if there is no response to lower)... And nothing was shown after, could you please check it out?
And for my husband tests are done and perfect sperms and motility, could you please lists all tests I should do and when to start up the process?
 
 
Answered by Dr. Shanti Vennam 30 minutes later
Hi,

Thanks for writing back.

For your convenience, I am pasting the answer I gave earlier once again here.

Firstly, let us take up the miscarriage issue. Most often, the cause of an early trimester abortion could be chromosomal anomalies, hormonal deficiencies and infections. Since you had an associated urinary infection at that time, it could have been the cause, but, the definite reason can be stated only if the abortus had been studied. Please remember, this state of affairs is not going to be repeated every time and many people who experience an abortion in their first pregnancy go on to have normal pregnancies afterwards.

Now, coming to the treatment you are receiving, I think you need to have a complete assessment before any treatment is embarked upon. Your progesterone levels are on the lower side. Your ovulation should be monitored with a follicular study for at least a couple of cycles to see if the ovum is actually being released or not. This will also help you to time the intercourse. You should get other hormonal levels also checked; tubal patency is to be tested and your partner may also be assessed. You should also get TORCH titres done.

Treatment with Clomiphene is the basic form of treatment given initially in any couple wishing to conceive and the overall success rate is 30-45% in a span of 6 months, the maximum time period for which this treatment is given. During this period, increasing doses are given if there is no response to lower doses and follicular monitoring is done. Additional drugs like injections to enhance ovulation or hormone supplements may be given; in some cases IUI may be tried. the most essential factor here is patience on part of the doctor as well as the patient, compliance being most important. Along with treatment, you may also try to maintain a healthy body weight as slight reduction in excess body weight( if at all you are overweight) has been shown to correct the hormonal problems to a large extent.

If this form of treatment is not successful the doctor may choose one of the several available forms of ART as the next step.

If you are unable to tolerate the dosage and the side effects, please discuss the alternatives with your doctor; if you feel it necessary, you may take a second opinion from another experienced doctor or infertility specialist. Please remember that patience and perseverance are the most needed. Stress and confusion can prove a major hindrance to proper management.

Now that your husband has been evaluated and found to be normal, I would list out the tests that you can undergo. You can get a complete hormonal profile, thyroid profile, serum prolactin levels, serum DHEAS levels, glucose tolerance test, tests of ovarian reserve, tubal patency tests, trans-vaginal sonogram, tests for anti-sperm antibodies, urinalysis, blood counts and TORCH titres apart from a complete physical exam.

You may contact a experienced infertility specialist and start the process immediately.

Hope you can get all the information given this time. Please get back if you need any more clarifications. I will be ready to help.

regards,
Shanti.V.
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication
Medical Procedures
Medical Topics

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor